Couldn't find what you looking for?

TRY OUR SEARCH!

HI,
My wife had one of her para thyroid glands removed two weeks ago and she is having severe cramping and pins and neddles in her hands arms feet and legs.She has been precribed 1500mgs calcium twice daily. She also has very high blood pressure just recently.
Can over medication of calcium cause this problem.
Thanks
IR

Loading...

Hi,

Parathyroid surgery has around 95% chance to be successful. However complications are very rare in parathyroid surgery. Your wife is very unfortunate to be experiencing this. Has she noticed any bleeding or maybe an infection on the incision location? Hypoparathyroidism can happen after the surgery which results with low calcium levels and it is necessary to take supplements of calcium, but also she needs to take vitamin D to level her calcium level to normal. She should experience all of this in first few days, but you said it passed two weeks from surgery. Also it takes a patient usually one to two weeks to recover. I think you need to see her doctor again and see what is causing her problems.

 

Reply

Loading...

I had a tumor removed from my parathyroid gland 3 months ago. I felt no symptoms prior except for ongoing insomnia but blood tests revealed my calcium levels were leading to serious osteoporosis. Since the operation I am suffering miserable, prolonged hot flashes, I was finished with menopause 7 years ago- ADD which I never have experienced(fogginess),low energy /motivation and increased insomnia. I am being ignored by my surgeon and feel wretched and helpless. Is there anyone else out there who is or has been in this rough situation?

 

Reply

Loading...

Jane,
I had one over-active parathyroid removed 4 weeks ago, along with a nodule on my thyroid. I did not have severe symptoms before surgery, but now suffer with insomnia, anxiety, diarrhea, low-energy... It turns out that the surgery caused my thyroid to become hyper (doc says it's temporary) and put me on beta-blockers. I still have some of those symptoms, but not as severe. My life actually sucks more now than before surgery. I only have one week left of beta blockers and am not sure what I'll do after that if symptoms persist. Be a strong advocate for yourself. Ask to have your thyroid levels checked.

Hope we get better soon!!!!!
Reply

Loading...